Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 12, 2016, 2:08 PM CDT for Covington County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 12, 2016, 2:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Jackson, MS
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WWUS84 KJAN 121908
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT TUE JUL 12 2016
MSZ065-121930-
COVINGTON MS-
208 PM CDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 230 PM CDT...
AT 207 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF COLLINS...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLLINS AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.
LAT...LON 3152 8960 3154 8961 3155 8961 3155 8962
3156 8965 3168 8956 3163 8941 3152 8940
3145 8947
TIME...MOT...LOC 1907Z 212DEG 22KT 3153 8955
$$
CMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:06 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 10:06 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1006 AM CDT TUE JUL 12 2016 .UPDATE... The best chances for afternoon storms will be coming up from the coast as sea breeze type convection. After looking over everything this morning, it was decided to hold off on adding a Limited to the HWO. Isolated to scattered storms are still expected and with good lapse rates and vertical totals a severe storm or two is quite possible. Due to the extent of the covection being limited to the southeast quadrant of the CWA and somewhat limited moisture values, do not expect enough strong storms to warrant the Limited in the HWO. Only adjusted hourly temps, dewpoints, and sky grids for this update. The rest of the forecast looks good. /10/ && .AVIATION... VFR conditions are expected across most TAF sites this afternoon, while some brief MVFR/IFR CIGs are possible at impacted TAF sites due to scattered storms, mainly at KHBG/KMEI around 12/18- 20Z and KGTR and KJAN/KHKS around 12/20-22Z. Storms should weaken after around 13/02Z with areas of low stratus mainly south of I-20 corridor after 13/06-07Z. Winds will be light from the south-southwest around 7-10kts this afternoon and weakening after sunset. /DC/ && .PREV DISCUSSION... /issued 400 AM CDT TUE JUL 12 2016/ DISCUSSION...Today through Wednesday night...Surface high pressure and low-level ridging wedged into the forecast area from the east, with weak troughing over the region in the mid-levels, will persist over the CWA through at least Wednesday. The troughing will be enough, when combined with daytime heating, to spark isolated to scattered thunderstorms over portions of the CWA this afternoon, and again Wednesday afternoon. With better rain chances located across the southeastern half of the CWA each day, subsequent outflow boundaries from convection will propagate activity further north over the CWA late into the afternoon. For this afternoon, given the continued unstable airmass residing over the region, I can't rule out some strong storms, and even a severe storm, over the area. Such storms will be capable of producing gusty winds, along with frequent lightning, and perhaps even some hail. Despite not being able to rule out such storms, I'll hold off on introducing anything into the HWO on this package. This is to allow the next shift to analyze this morning's sounding to better assess today's microburst potential. If warranted after this analysis, a "Limited" threat for a few severe storms could be introduced into the HWO later this morning. Convection will dissipate quickly after sunset this evening. As far as temperatures are concerned, highs both today and Wednesday will top out in the low and middle 90s. When combined with lower 70 dew points over the region, this will result in afternoon heat indices ranging between 100F-105F each afternoon. Lows both tonight and Wednesday night will bottom out in the low to middle 70s. /19/ Thursday through Monday night...On Thursday and Friday the region will be under the weakness in the subtropical flat ridging, which will combined with a northern stream trough moving through the mid to upper MS Valley. A frontal boundary will dip into the Mid South Region before becoming stationary. This pattern will allow a series of disturbances to cross our northern counties. Deep level shear of 25-30 knots, steepening mid level lapse rates 6-8c, and precipitable water of 1.8 to 2 inches which adds up to some locally heavy downpours. This could spell some strong storm complexs moving across the CWA. Will have to keep monitoring for possible mention in the HWO. For Saturday and Sunday it looks like the models and ensembles have delayed the onset of the strengthening subtropical ridging. This pattern mentioned above will continue through the weekend. However the deep layer shear will become weak on Sunday. For Monday the subtropical ridge will build up from the Southern Plains as 597 dkm heights build toward the CWA. This will increase heat indices across the region as highs shoot into the middle to upper 90s. This will push heat indices to 105 and above. Looking beyond Monday it looks like this pattern will continue through Thursday. Ensemble guidance shows that the 2 meter temps could top 100 degrees in some locations. So with this mind may have to eventually mention it in the HWO if the pattern holds. /17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 94 73 95 74 / 23 9 18 8 Meridian 95 72 95 72 / 31 10 20 10 Vicksburg 94 74 96 75 / 18 7 16 7 Hattiesburg 94 73 94 74 / 41 14 38 12 Natchez 92 74 93 74 / 22 9 28 9 Greenville 94 75 95 75 / 11 4 7 5 Greenwood 92 73 94 74 / 14 5 8 5 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 12, 4:31 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 431 AM CDT TUE JUL 12 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 431 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 12, 10:19 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1019 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 SSE GREENVILLE 33.35N 91.04W
07/11/2016 WASHINGTON MS PUBLIC
MULTIPLE TREES AND POWER LINES DOWN AT THE GREENVILLE
GOLF AND COUNTRY CLUB.
&&
TWLocal storm report, Jul 12, 10:46 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG EDWARDS 32.33N 90.60W
07/11/2016 HINDS MS COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN AROUND TOWN.
&&
TWLocal storm report, Jul 12, 11:31 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 6 E GOODWILL 32.78N 91.47W
07/11/2016 WEST CARROLL LA EMERGENCY MNGR
TREE FELL ON A TRAILER AT 1700 HIGHWAY 582. NO INJURIES.
&&
TWLocal storm report, Jul 12, 11:32 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 ENE GOODWILL 32.80N 91.49W
07/11/2016 WEST CARROLL LA EMERGENCY MNGR
TREE DOWN ON PROPERTY AT REDWING LANE.
&&
TWLocal storm report, Jul 12, 11:45 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 5 NE GREENWOOD 33.57N 90.13W
07/11/2016 LEFLORE MS PUBLIC
MULTIPLE TREES DOWN AND DAMAGE TO A TIN ROOF ALONG COUNTY
ROAD 92.
0617 PM TSTM WND DMG EDWARDS 32.33N 90.60W
07/11/2016 HINDS MS COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN AROUND TOWN.
0630 PM TSTM WND DMG OAK RIDGE 32.48N 90.71W
07/11/2016 WARREN MS PUBLIC
A FEW TREES WERE DOWN IN OAK RIDGE.
0630 PM TSTM WND DMG PRENTISS 31.60N 89.87W
07/11/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
SEVERAL TREES WERE DOWN IN PRENTISS.
0720 PM TSTM WND DMG 3 NE COLLINS 31.67N 89.52W
07/11/2016 COVINGTON MS EMERGENCY MNGR
BARN DESTROYED AND LARGE TREE LIMBS DOWN AT INTERSECTION
OF SPEED-MCLEOD AND HIGHWAY 84...REPORTED BY EM
0720 PM TSTM WND DMG 3 NE COLLINS 31.67N 89.52W
07/11/2016 COVINGTON MS EMERGENCY MNGR
SEVERAL ROADS WITH TREES SNAPPED OR UPROOTED INCLUDING
MITCHELL, TROY WADE, PICKERING-ROGERS, AND LEAF RIVER
CHURCH ROADS...REPORTED BY COVINGTON COUNTY EM
0730 PM TSTM WND DMG 4 ENE GOODWILL 32.80N 91.49W
07/11/2016 WEST CARROLL LA EMERGENCY MNGR
TREE DOWN ON PROPERTY AT REDWING LANE.
0730 PM TSTM WND DMG 6 E GOODWILL 32.78N 91.47W
07/11/2016 WEST CARROLL LA EMERGENCY MNGR
TREE FELL ON A TRAILER AT 1700 HIGHWAY 582. NO INJURIES.
0733 PM HAIL 4 N SEMINARY 31.62N 89.50W
07/11/2016 E0.88 INCH COVINGTON MS PUBLIC
0740 PM TSTM WND DMG 5 WSW OAK GROVE 32.83N 91.47W
07/11/2016 WEST CARROLL LA LAW ENFORCEMENT
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 878
AND BIENZ ROAD. LARGE LIMBS ALSO DOWN AROUND OAK GROVE.
0750 PM TSTM WND DMG 3 SSE GREENVILLE 33.35N 91.04W
07/11/2016 WASHINGTON MS PUBLIC
MULTIPLE TREES AND POWER LINES DOWN AT THE GREENVILLE
GOLF AND COUNTRY CLUB.
&&
TWSpecial weather statement, Jul 12, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT TUE JUL 12 2016
MSZ065-121930-
COVINGTON MS-
208 PM CDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 230 PM CDT...
AT 207 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF COLLINS...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLLINS AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.
LAT...LON 3152 8960 3154 8961 3155 8961 3155 8962
3156 8965 3168 8956 3163 8941 3152 8940
3145 8947
TIME...MOT...LOC 1907Z 212DEG 22KT 3153 8955
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 40 min |
| Jul 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 32 min |
| Jul 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 38 min |
| Jul 11, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 39 min |
| Jul 11, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Jul 11, 8:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 11, 8:13 PM CDT | Special Weather Statement | JAN | Sunflower | 32 min |
| Jul 12, 3:18 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Jul 12, 3:22 PM CDT | Special Weather Statement | JAN | Kemper | 23 min |
| Jul 12, 4:16 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Jul 12, 4:35 PM CDT | Special Weather Statement | JAN | Smith | 25 min |
| Jul 12, 4:49 PM CDT | Special Weather Statement | JAN | Newton | 26 min |
| Jul 12, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 48 min |
| Jul 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 41 min |
| Jul 11, 8:24 PM CDT | Special Weather Statement | JAN | Chicot | 66 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.